Alert archive / Washington / Wind Advisories in 2010
Wind Advisory 5, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 11, 2010, 12:08 PM PST for Columbia County, Walla Walla County, Washington. It took effect at Jan 11, 2010, 7:00 PM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2010, 12:08 PM PST (20:08 UTC)
- In effect from
- Jan 11, 2010, 7:00 PM PST
- Expired
- Jan 12, 2010, 8:12 AM PST
- In force
- 13 hr
- Issued by
- NWS Pendleton, OR
Counties Columbia County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 82 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 11, 9:27 AM PST, 2 hours 41 minutes earlier.
Area forecast discussion, Jan 11, 9:27 AM PST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
927 AM PST MON JAN 11 2010
UPDATED AVIATION DISCUSSION
.SHORT TERM...A LARGE STORM MOVING ACROSS THE PACIFIC NORTHWEST OVER
THE NEXT FEW DAYS WILL CONTINUE TO BRING A VARIETY OF WEATHER TO THE
REGION. FOR TODAY VARIOUS ADVISORIES ARE IN EFFECT FOR FREEZING RAIN
WIND AND FOG. COLDER AIR REMAINS TRAPPED IN THE COLUMBIA BASIN AND
VALLEYS WITH TEMPERATURES IN THE LOW TO MID 30S THIS MORNING. THIS
WILL PRODUCE AREAS OF FREEZING RAIN AS BANDS OF PRECIPITATION MOVE
THROUGH. 12Z SOUNDINGS INDICATE THE LOW LEVEL INVERSION REMAINS
STRONG SO EXPECT FOG AND STRATUS TO CONTINUE IN THESE COOLER AREAS.
THE HIGHER TERRAIN IS WARMER WITH TEMPERATURES IN THE UPPER 30S AND
40S. THESE LOCATIONS WILL SEE INCREASING SOUTHERLY WINDS LATER TODAY
INTO TONIGHT AS A SURGE OF STRONGER WINDS ALOFT MOVE THROUGH.
SURFACE GRADIENTS WILL KEEP STRONG WINDS GOING IN THE GRANDE RONDE
VALLEY TODAY THROUGH TUESDAY. AS FOR PRECIPITATION MODELS AND
SATELLITE SHOW MORE WIDESPREAD RAIN WILL BE MOVING INTO THE AREA
TONIGHT INTO TUESDAY AND WEDNESDAY. 94
&&
.AVIATION...18Z TAFS...IFR TO VLIFR CONDITIONS WILL PREVAIL AT ALL
SITES EXCEPT KRDM AND KDLS THROUGH LATE MORNING DUE TO LOW CLOUDS
AND FOG. THERE WILL BE SLIGHT IMPROVEMENT MIDDAY AND AFTERNOON AS
CEILINGS LIFT BUT THEN LOWERS AGAIN TONIGHT. 76
&&
.PREV DISCUSSION... /ISSUED 635 AM PST MON JAN 11 2010/
UPDATE...LATEST RADAR WAS SHOWING A LARGE AREA OF PCPN ACROSS THE
FOOTHILLS OF THE BLUE MOUNTAINS. SURFACE TEMPS OVER THIS AREA REMAIN
BELOW FREEZING AND RAIN WAS MEASURING WHICH HAS PROMPTED THE
ISSUANCE OF A FZRA ADVISORY THIS MORNING. IN ADDITION DENSE FOG HAD
DISSIPATED OVER CENTRAL OREGON AND HAVE REMOVED THE ADVISORY FROM
THIS AREA.
PREV DISCUSSION... /ISSUED 355 AM PST MON JAN 11 2010/
SHORT TERM...COMPLEX WEATHER SYSTEM WILL BRING FREEZING RAIN TO
PORTIONS OF THE EAST SLOPES OF THE WASHINGTON
CASCADES...YKM/KITTITAS VALLEYS...AND THE WASHINGTON SIDE OF THE
LOWER COLUMBIA BASIN TODAY. THE FORECAST MODEL SOUNDINGS WERE
KEEPING SFC TEMPS BELOW FREEZING WITH WARMER AIR ADVECTING OVER THE
TOP INTO THIS AFTERNOON AND PROMPTED THE FZRA ADVISORY FOR TODAY
OVER THIS AREA.
AREAS OF FOG HAD DEVELOPED OVER PORTIONS OF THE COLUMBIA BASIN AND
CENTRAL OREGON AND THIS SHOULD PERSIST THIS MORNING BEFORE
DISSIPATING WITH THE ONSET OF THE STORM SYSTEM. IN ADDITION THE
STORM SYSTEM WILL TIGHTEN PRESSURE GRADIENTS TO CREATE WINDY
CONDITIONS IN THE GRANDE RONDE VALLEY THROUGH TONIGHT WITH GUSTS
NEARING 50 MPH ESPECIALLY IN AND AROUND LADD CANYON.
MOISTURE WILL BE ON THE INCREASE TONIGHT AS A STORM SYSTEM SPREADS
SHOWERS INTO THE AREA. IN ADDITION A FAVORABLE REGION OF AN UPPER
LEVEL JET WILL MOVE OVER OUR AREA WHICH SHOULD HELP TO ENHANCE PCPN
CHANCES ESPECIALLY OVER THE EAST SLOPES OF THE WA CASCADES. THIS
WEATHER PATTERN WILL CONTINUE INTO TUESDAY AND TUESDAY NIGHT.
LONG TERM...WEDNESDAY THROUGH MONDAY...AN UPPER LEVEL TROUGH WILL
BE MOVING OVER THE AREA WEDNESDAY SO CONDITIONS LOOK WET BUT SNOW
LEVELS DON'T DROP VERY LOW. RIDGE OF HIGH PRESSURE THEN REBUILDS FOR
THURSDAY AND FRIDAY FOR DRY CONDITIONS. A WEAKENING SYSTEM TRYS TO
MOVE THROUGH THE RIDGE SATURDAY FOLLOWED BY A STRONGER SYSTEM LATE
SUNDAY AND MONDAY. THIS WILL BRING PRECIPITATION BACK TO THE REGION
OVER THE WEEKEND..
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 37 34 41 33 / 60 40 60 60
ALW 39 34 43 34 / 60 40 60 60
PSC 39 34 42 35 / 60 50 60 60
YKM 37 32 39 34 / 70 70 60 60
HRI 38 32 42 34 / 60 40 60 60
ELN 35 31 35 32 / 70 70 60 60
RDM 45 35 48 33 / 30 60 60 60
LGD 44 37 44 36 / 20 30 60 60
GCD 44 35 48 36 / 20 30 60 60
DLS 40 35 45 36 / 70 80 80 80
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FREEZING RAIN ADVISORY UNTIL 3 PM PST THIS AFTERNOON FOR ORZ041-
044.
FREEZING FOG ADVISORY UNTIL NOON PST TODAY FOR ORZ042.
WIND ADVISORY UNTIL 7 PM PST TUESDAY FOR ORZ049.
FREEZING RAIN ADVISORY UNTIL 10 AM PST THIS MORNING FOR ORZ501.
WA...FREEZING RAIN ADVISORY UNTIL 3 PM PST THIS AFTERNOON FOR WAZ024-
026>028-501-502.
FREEZING RAIN ADVISORY UNTIL 10 AM PST THIS MORNING FOR WAZ029.
&&
THREAT INDEX
TODAY : YELLOW
TUESDAY : GREEN
WEDNESDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
94/Hazardous weather outlook, Jan 11, 10:43 AM PST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
1043 AM PST MON JAN 11 2010
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-121415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
1043 AM PST MON JAN 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
FREEZING RAIN
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, EASTERN COLUMBIA RIVER
GORGE OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF
OREGON, LOWER COLUMBIA BASIN OF OREGON
STRONG WIND
GRANDE RONDE VALLEY
A STORM SYSTEM IS MOVING INTO THE PACIFIC NORTHWEST. THIS WILL
PRODUCE STRONG WINDS IN THE GRANDE RONDE VALLEY. WINDS AT THE
HIGHER ELEVATION WILL ALSO BE INCREASING THIS EVENING AND TONIGHT.
AREAS OF FREEZING RAIN ARE POSSIBLE IN THE COLUMBIA BASIN AND
ADJACENT VALLEYS AS SURFACE TEMPERATURES ARE IN THE LOW TO MID
30S.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STRONG WIND TUESDAY
GRANDE RONDE VALLEY
THE STORM WILL CONTINUE TO MOVE ACROSS THE REGION TUESDAY AND
WEDNESDAY. STRONG WINDS WILL CONTINUE IN THE GRANDE RONDE VALLEY
THROUGH TUESDAY. RAIN IS EXPECTED ACROSS THE FORECAST AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 7:30 PM PST | Freezing Fog Advisory | PDT | 14 hr | |
| Jan 11, 12:08 PM PST | High Wind Warning | PDT | Union | 20 hr |
Nearby
Wind Advisories in Washington, 2010Wind Advisories in Oregon, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.